Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Please tell me the treatment of sleep disorder

I am male, my name is Menon, aged 50 years with a height of 5 10 and weight of 75 kgs. Since last 3-4 months, I am not getting enough sleep. Sometimes I get 4 hours sleep, sometimes 5 hours. The problem is I feel sleepy during day time. I had the habit of sleeping 7 1/2 hours. Medical History I have gastric and acidic problems since last 20 years. I also have the problem of irregular motion since last 34 years. I used to face lot of problems because of these and though I tried various types of treatments there was no relief at all till 2004 until I started the treatment of a General Physician in Kerala who prescribed Colospa and Andial (now Ridol since Andial is not available). I am still continuing these medicines. Earlier I was having these tablets 1 each in the morning and night after food. Now I take these only in the morning after breakfast. Before I started these medications, I used to have frequent headaches, vomiting tendency, etc. When I started having above tablets my acidic and gastric problems were reduced and the motion was also regular. Only thing is, I have to go to toilet twice in the morning, first as soon as I get up and then after breakfast. But the acidic and gastric problems started disturbing me again since last 2 years and my doctor asked me to take Rifflux Forte also. So now I take this tablet along with Colospa and Ridol. Other problems I face are - regular blockage of nostrils, Mucus in the throat , getting flu frequently, pain on the back, pain on the calf muscle (this is as old as my irregular motion problem). If my motion is not clear, then I get headache. Whenever I get tests done, as per the instructions of the doctors, I am absolutely alright. Endoscopy was also done in 1996 but there was no problem at all. I had consulted 3 Gastroenterologists who told me that I absolutely do not have any physical disorder . When I tested my blood last year, it was found that my Trygliceride level was 245 and it is now 265. I am not taking any medicine for this. I do not smoke and drink. Since last 14 years I am purely vegetarian. Before that also I used to eat non-veg. only once in a while. I eat very simple food - curries without masala (as curries with masalas and fried items aggravate my stomach problems). I eat both rice and Chappati. I used to have curd earlier but now I have stopped that also. I do not drink milk as I felt that increases gastric problem. I cannot drink at all coffee and tea though I like them very much. If I drink, then immediately gastric and acidic problems start. And there will be burning sensation in the stomach. Not only that I have to go to toilet. I do not eat any junk food. In addition to 2 motions in the morning, sometimes I have to go to toilet before around 11 a.m. and in the evening also. I would be grateful if you could give me your expert opinion as to how to rectify my sleeping disorder. Also if there is any advice for my other ailments, as explained above. Regards, Menon
Asked On : Thu, 21 Jul 2011
Answers:  4 Views:  299
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
hii welcome to health care magic.have you ever notice why you get up early?do you have any kind of dream? do you stressful life?firstly when you get up you take leukwam water add lime in you exercise or not? you go through homoeopathy which solve your all problem.for your sleep you take passiflorinca Q 15 drops at night.till you find homoeopathy doc or you consult me on my id. till the history is incomplete give proper history and you find medicine.
Answered: Thu, 21 Jul 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
You seem to be having many health problems. Firstly by your history it seems you are having Irritable bowel syndrome because of frequent stool in the morning, increased tiredness, muscle pains, intolerance to milk, abdominal pain. It would be best to also check your stool for any evidence of infection. Stay away from caffeine, milk and milk products, wheat products for now. See if any improvement is there. Eat plenty of fresh fruits and green leafy vegetables. Drink plenty of water. Brisk walk everyday for 40 minutes. You need to get your cholesterol under control by diet, exercise and medication otherwise you may have chances for heart attack. Avoid excessive working late hours. Try to sleep for 6-8 hours a day. Avoid drinking cola also. Do Yoga, Pranayam for stress relief. It would be best if you consult with a Psychiatrist who will offer good treatment solutions for all these problems which include CBT, medicines also.
Answered: Thu, 21 Jul 2011
I find this answer helpful
Psychiatrist Dr. Keerthish Shetty's  Response
Hi Menon,
You have given a very good description of your problems. You may not agree with me initially if I say that most of your problems appear to be because of anxiety. We see such probelms commonly in practise. The various non specific symptoms combined with the normal investigations along with problems like sleep disturbances and increased dreams are suggestive of anxiety. It is advisable to consult a psychiatrist for a detailed evaluation and management. ALL the best.
Answered: Sat, 23 Jul 2011
I find this answer helpful
  User's Response
Dear Dr. Ashish,

Thanks for your reply. As advised by you, I will consult a Neurologist and get the Polysomnography test done.

As for Dr. Keerthish Shetty's advice to consult a Psychiatrist, though I agree with him that the problems could be owing to anxiety, since my first experience with a Psychiatrist was so bad that I am a bit hesistant to go to a Psychiatrist again.

Regarding Dr. Dhara's offer for homeopathy treatment, I would like to inform you that I had taken homeopathy medicines continuously for 3 years under 2 well known Homeopathy Doctors but I did not get any relief. Not only that, may be because of the spirit contained in most of the homeopathy medicines it increases the burning sensation in the stomach.

I am grateful to all three of you for showing interest in my case and for yor guidance.

Answered: Mon, 25 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor